# SDR 98ZZZX2136

- Difficulty date: May 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9623Z
- Make and model: Chris A-1
- Aircraft serial: 1188
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Brace
- Part number: 35004501
- Condition: Failed
- Location: Lt Stabilizer
- Part time: 325 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, A RATTLING SOUND WAS DISCOVERED IN THE LEFT HORIZONTAL STABILIZER.  FURTHER INVESTIGATION REVEALED THE TRACK WELD SECURING THE DIAGONAL BRACE TO THE BUTT RIB HAD BROKEN LOOSE DUE TO AN INADEQUATE WELD.  THE DIAGONAL BRACE IS NOT A STRUCTURAL MEMBER, BUT IS THERE TO PROVIDE SUPPORT TO PREVENT THE BUTT RIB FROM DEFORMING DURING THE FABRIC COVERING PROCESS.  HOWEVER, IF LEFT UNREPAIRED, FURTHER VIBRATION COULD DAMAGE THE BUTT RIB AND/OR THE FACRIC COVERING.
